Alert archive / Wyoming / Winter Storm Warnings in 2016

Winter Storm Warning 5, NWS Cheyenne, WY

February 17, 2016Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Feb 17, 2016, 1:26 PM MST for Albany County, Carbon County, Wyoming. It took effect at Feb 18, 2016, 11:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 1:26 PM MST (20:26 UTC)
In effect from
Feb 18, 2016, 11:00 AM MST
Expired
Feb 19, 2016, 1:00 AM MST
In force
14 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

679 
WWUS45 KCYS 172026
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
126 PM MST WED FEB 17 2016

...MODERATE SNOW ACCUMULATIONS AND VERY STRONG WINDS FOR THE
SNOWY AND SIERRA MADRE RANGES THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

WYZ112-114-181200-
/O.NEW.KCYS.WS.W.0005.160218T1800Z-160219T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
126 PM MST WED FEB 17 2016

...WINTER STORM WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR MODERATE SNOW AND VERY STRONG WINDS...WHICH IS
IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST FRIDAY.

* TIMING...RAIN IS EXPECTED TO BEGIN AS EARLY AS THURSDAY
  MORNING...BUT WILL CHANGE OVER TO SNOW BY THURSDAY AFTERNOON.
  HEAVIEST SNOW IS EXPECTED TO FALL FROM THURSDAY EVENING THROUGH
  EARLY FRIDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...8 TO 12 INCHES CAN BE EXPECTED.

* WINDS/VISIBILITY...POWERFUL WINDS...PERHAPS HAS HIGH AS 60 TO 70
  MPH WITH GUSTS IN EXCESS OF 90 MPH ARE LIKELY IN THE SNOWY AND
  SIERRA MADRE RANGES THURSDAY AFTERNOON THROUGH EARLY FRIDAY
  MORNING. COMBINATION OF THESE POWERFUL WINDS AND MODERATE SNOW
  WILL LEADING TO WHITEOUT CONDITIONS AND WIDESPREAD BLOWING AND
  DRIFTING SNOW. TRAVEL IN THE SNOWY AND SIERRA MADRE RANGES WILL
  BE IMPOSSIBLE DUE TO THIS COMBINATION.

* IMPACTS...MAINLY TO TRAVEL. THE COMBINATION OF VERY LOW
  VISIBILITIES AND CONSIDERABLE DRIFTING SNOW WILL CREATE
  EXTREMELY DANGEROUS OR IMPOSSIBLE TRAVEL WITH ICY AND SNOW
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY
WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE
EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
5 follow-up statements
755 
WWUS45 KCYS 172049
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MST WED FEB 17 2016

...MODERATE SNOW ACCUMULATIONS AND VERY STRONG WINDS FOR THE
SNOWY AND SIERRA MADRE RANGES THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

WYZ112-114-181200-
/O.CON.KCYS.WS.W.0005.160218T1800Z-160219T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
149 PM MST WED FEB 17 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
5 AM MST FRIDAY...

* TIMING...RAIN IS EXPECTED TO BEGIN AS EARLY AS THURSDAY 
  MORNING...BUT WILL CHANGE OVER TO SNOW BY THURSDAY AFTERNOON. 
  HEAVIEST SNOW IS EXPECTED TO FALL FROM THURSDAY EVENING 
  THROUGH EARLY FRIDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS...8 TO 12 INCHES CAN BE EXPECTED.

* WINDS/VISIBILITY...POWERFUL WINDS...PERHAPS HAS HIGH AS 60 TO 
  70 MPH WITH GUSTS IN EXCESS OF 90 MPH ARE LIKELY IN THE SNOWY 
  AND SIERRA MADRE RANGES THURSDAY AFTERNOON THROUGH EARLY 
  FRIDAY MORNING. COMBINATION OF THESE POWERFUL WINDS AND 
  MODERATE SNOW WILL LEADING TO WHITEOUT CONDITIONS AND 
  WIDESPREAD BLOWING AND DRIFTING SNOW. TRAVEL IN THE SNOWY AND 
  SIERRA MADRE RANGES WILL BE IMPOSSIBLE DUE TO THIS 
  COMBINATION. 

* IMPACTS...MAINLY TO TRAVEL. THE COMBINATION OF VERY LOW 
  VISIBILITIES AND CONSIDERABLE DRIFTING SNOW WILL CREATE 
  EXTREMELY DANGEROUS OR IMPOSSIBLE TRAVEL WITH ICY AND SNOW 
  COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE
THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$
968 
WWUS45 KCYS 180452
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
952 PM MST WED FEB 17 2016

...MODERATE SNOW ACCUMULATIONS AND VERY STRONG WINDS FOR THE
SNOWY AND SIERRA MADRE RANGES THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

WYZ112-114-181500-
/O.CON.KCYS.WS.W.0005.160218T1800Z-160219T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
952 PM MST WED FEB 17 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
5 AM MST FRIDAY...

* TIMING...RAIN IS EXPECTED TO BEGIN AS EARLY AS THURSDAY 
  MORNING...BUT WILL CHANGE OVER TO SNOW BY THURSDAY AFTERNOON. 
  HEAVIEST SNOW IS EXPECTED TO FALL FROM THURSDAY EVENING 
  THROUGH EARLY FRIDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS...8 TO 12 INCHES CAN BE EXPECTED.

* WINDS/VISIBILITY...POWERFUL WINDS...PERHAPS HAS HIGH AS 60 TO 
  70 MPH WITH GUSTS IN EXCESS OF 90 MPH ARE LIKELY IN THE SNOWY 
  AND SIERRA MADRE RANGES THURSDAY AFTERNOON THROUGH EARLY 
  FRIDAY MORNING. COMBINATION OF THESE POWERFUL WINDS AND 
  MODERATE SNOW WILL LEADING TO WHITEOUT CONDITIONS AND 
  WIDESPREAD BLOWING AND DRIFTING SNOW. TRAVEL IN THE SNOWY AND 
  SIERRA MADRE RANGES WILL BE IMPOSSIBLE DUE TO THIS 
  COMBINATION. 

* IMPACTS...THE COMBINATION OF VERY LOW VISIBILITIES AND
  CONSIDERABLE DRIFTING SNOW WILL CREATE EXTREMELY DANGEROUS OR
  IMPOSSIBLE TRAVEL CONDITIONS DUE TO ICY AND SNOW COVERED ROADS.
  OUTDOOR RECREATIONISTS WILL ENCOUNTER DANGEROUS WINTER
  CONDITIONS THURSDAY AFTERNOON THROUGH FRIDAY. CONSIDER ALTERING
  TRAVEL AND RECREATION PLANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE
THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$
478 
WWUS45 KCYS 181553
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
853 AM MST THU FEB 18 2016

...MODERATE SNOW ACCUMULATIONS AND VERY STRONG WINDS FOR THE
SNOWY AND SIERRA MADRE RANGES THIS AFTERNOON THROUGH FRIDAY
MORNING...

WYZ112-114-190000-
/O.CON.KCYS.WS.W.0005.160218T1800Z-160219T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
853 AM MST THU FEB 18 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* TIMING...RAIN IS EXPECTED TO BEGIN THIS MORNING...BUT WILL
  CHANGE OVER TO SNOW BY THIS AFTERNOON. HEAVIEST SNOW IS EXPECTED
  TO FALL FROM THIS EVENING THROUGH EARLY FRIDAY MORNING.

* TOTAL SNOW ACCUMULATIONS...8 TO 12 INCHES CAN BE EXPECTED.

* WINDS/VISIBILITY...POWERFUL WINDS...PERHAPS HAS HIGH AS 60 TO 70
  MPH WITH GUSTS IN EXCESS OF 90 MPH ARE LIKELY IN THE SNOWY AND
  SIERRA MADRE RANGES THIS AFTERNOON THROUGH EARLY FRIDAY
  MORNING. COMBINATION OF THESE POWERFUL WINDS AND MODERATE SNOW
  WILL LEADING TO WHITEOUT CONDITIONS AND WIDESPREAD BLOWING AND
  DRIFTING SNOW. TRAVEL IN THE SNOWY AND SIERRA MADRE RANGES WILL
  BE IMPOSSIBLE DUE TO THIS COMBINATION.

* IMPACTS...THE COMBINATION OF VERY LOW VISIBILITIES AND
  CONSIDERABLE DRIFTING SNOW WILL CREATE EXTREMELY DANGEROUS OR
  IMPOSSIBLE TRAVEL CONDITIONS DUE TO ICY AND SNOW COVERED ROADS.
  OUTDOOR RECREATIONISTS WILL ENCOUNTER DANGEROUS WINTER
  CONDITIONS THIS AFTERNOON THROUGH FRIDAY. CONSIDER ALTERING
  TRAVEL AND RECREATION PLANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE
THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$
085 
WWUS45 KCYS 190404
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
904 PM MST THU FEB 18 2016

...MODERATE SNOW ACCUMULATIONS AND VERY STRONG WINDS FOR THE
SNOWY AND SIERRA MADRE RANGES THROUGH FRIDAY MORNING...

WYZ112-114-191200-
/O.CON.KCYS.WS.W.0005.000000T0000Z-160219T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
904 PM MST THU FEB 18 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* TIMING...MODERATE SNOW WILL CONTINUE TO FALL THROUGH SHORTLY
  AFTER MIDNIGHT BEFORE DIMINISHING THROUGH THROUGH EARLY FRIDAY
  MORNING.

* TOTAL SNOW ACCUMULATIONS...8 TO 12 INCHES CAN BE EXPECTED.

* WINDS/VISIBILITY...POWERFUL WINDS...PERHAPS GUSTING HAS HIGH AS
  60 TO 70 MPH ARE LIKELY IN THE SNOWY AND SIERRA MADRE RANGES
  THROUGH EARLY FRIDAY MORNING. COMBINATION OF THESE POWERFUL
  WINDS AND MODERATE SNOW WILL LEADING TO WHITEOUT CONDITIONS AND
  WIDESPREAD BLOWING AND DRIFTING SNOW. TRAVEL IN THE SNOWY AND
  SIERRA MADRE RANGES WILL BE IMPOSSIBLE DUE TO THIS COMBINATION.

* IMPACTS...THE COMBINATION OF VERY LOW VISIBILITIES AND
  CONSIDERABLE DRIFTING SNOW WILL CREATE EXTREMELY DANGEROUS OR
  IMPOSSIBLE TRAVEL CONDITIONS DUE TO ICY AND SNOW COVERED ROADS.
  OUTDOOR RECREATIONISTS WILL ENCOUNTER DANGEROUS WINTER
  CONDITIONS THROUGH FRIDAY. CONSIDER ALTERING TRAVEL AND
  RECREATION PLANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE
THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$
766 
WWUS45 KCYS 190800
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
100 AM MST FRI FEB 19 2016

...WINTER STORM WARNING IS CANCELLED FOR THE SNOWY AND SIERRA
MADRE MOUNTAINS...

WYZ112-114-190900-
/O.CAN.KCYS.WS.W.0005.000000T0000Z-160219T1200Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
100 AM MST FRI FEB 19 2016

...WINTER STORM WARNING IS CANCELLED ...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING FOR THE SNOWY AND SIERRA MADRE MOUNTAINS. 

SNOW ENDED THURSDAY EVENING...AND NO ADDITIONAL SNOW IS EXPECTED
OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 10:56 AM MST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 17, 10:56 AM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 AM MST WED FEB 17 2016

.UPDATE...FOR THE 18Z TAF PACKAGE.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 330 AM MST WED FEB 17 2016

A PLEASANT AFTERNOON CAN BE EXPECTED ACROSS MUCH OF SOUTHEAST WY AND
THE WESTERN NE PANHANDLE TODAY COURTESY OF BROAD UPPER-LEVEL RIDGING
BUILDING INTO THE CENTRAL ROCKIES. IT WILL REMAIN BREEZY ALONG AND W
OF THE LARAMIE RANGE WITH A MODEST PRESSURE GRADIENT AND 30 TO 40 KT
FLOW ALOFT...BUT CERTAINLY NOT AS BAD THE LAST COUPLE OF DAYS. MODEL
GUIDANCE SUGGESTS H7 TEMPS BETWEEN +3C AND +6C OVER MUCH OF THE AREA
THIS AFTERNOON...SO WIDESPREAD 50S AND LOW 60S ARE PROBABLE FOR HIGH
TEMPERATURES. THE MAIN LIMITING FACTOR WILL BE A BROAD CIRRUS SHIELD
ALREADY SPREADING INTO WESTERN WYOMING PER MORNING WATER VAPOR.

ATTENTION THEN SHIFTS TO THE NEXT HIGH WIND EPISODE EXPECTED TO TAKE
SHAPE ON THURSDAY AND THURSDAY NIGHT. STRONG SFC PRESSURE FALLS WILL
BEGIN TO SPREAD ACROSS EASTERN MONTANA AND THE WESTERN DAKOTAS BY 0Z
THIS EVENING AHEAD OF A DEVELOPING SURFACE LOW OVER ALBERTA. THIS IS
EXPECTED TO RESULT IN A CAG-CPR GRADIENT IN THE 40 TO 50 METER RANGE
BY 12Z THU...AND WITH GFS/NAM PROJECTIONS OF 50+ KT 750 MB FLOW OVER
ARL IT IS VERY POSSIBLE THAT ZONE MAY APPROACH HIGH WIND CRITERIA BY
LATE TONIGHT. LOW-LEVEL GRADIENTS STRENGTHEN THROUGH THE MORNING AND
AFTERNOON...WITH THE GFS SHOWING A 12-13 MILLIBAR MSLP GRADIENT FROM
GJT-CYS AT 00Z FRI. THE MODELS ARE IN EXCELLENT AGREEMENT WITH 50 TO
60 KT FLOW BETWEEN H7-H8 OVER MUCH OF THE CWA ON THURSDAY...AND NAM/
GFS BUFKIT SOUNDINGS SHOW EXCELLENT LOW-LEVEL LAPSE RATES ACROSS ALL
AREAS ALONG AND WEST OF I25. THIS...COMBINED WITH EXCELLENT DOWNWARD
OMEGA SUGGESTS A STRONG POTENTIAL FOR WIDESPREAD HIGH WINDS. MAV/MET
GUIDANCE BOTH SHOW SOLID 30 TO 40 KT SUSTAINED WINDS AT RWL/LAR/CYS/
DGW BETWEEN 18Z THU AND 06Z FRI...USUALLY A GOOD INDICATOR FOR GUSTS
EXCEEDING WARNING CRITERIA. LOCAL MODEL FOR BORDEAUX PEAKS AT 92 PCT
AT 06Z FRI FOR EXCEEDING 50+ KT GUSTS. FOR CHEYENNE...THE PEAK IS 72
PCT AT 00Z FRI WHICH IS AMONG THE HIGHEST FOR ALL WIND CASES USED IN
OUR LOCAL STUDY WHICH LOOKED BACK TO 2000. CONFIDENCE IS HIGH ENOUGH
TO GO WITH A HIGH WIND WATCH FOR ALL AREAS ALONG AND WEST OF THE I25
CORRIDOR FOR THURSDAY.

AN INTENSE BORA WILL LIKELY KEEP WINDS VERY STRONG WELL INTO THE EVE
AND POSSIBLY SUPPORT 60 MPH GUSTS INTO THE NEB PANHANDLE BY LATE THU
NIGHT AND EARLY FRI MORNING. THE GFS SHOWS H7 TEMPS FALLING FROM +3C
AT 00Z FRI TO -7C AT 06Z FRI...PROMOTING GOOD MIXING AS 800 HPA FLOW
INCREASES TO 60 KTS OVER THE PLAINS OF WESTERN NEBRASKA. WE MAY NEED
TO CONSIDER EXPANDING THE CURRENT WATCH EASTWARD. WINDS ARE EXPECTED
TO SUBSIDE AFTER 06Z FOR THE LOWER ELEVATIONS AS THE VERY INTENSE...
ALBEIT FAST-MOVING SHORTWAVE RACES EASTWARD AND LOW-LEVEL INVERSIONS
SET IN.

MOUNTAIN SNOW WILL ALSO ACCOMPANY THIS SYSTEM. GOOD OROGRAPHICS...AS
WELL AS LARGE SCALE LIFT ASSOCIATED WITH A 140-150 KT H25 JET STREAK
SHOULD YIELD A PERIOD OF HEAVY SNOW OVER THE SNOWY/SIERRA MADRE. THE
MAIN QUESTION MARK IS HOW LONG THE HEAVIEST SNOW WILL LAST...BECAUSE
THIS IS QUICK-HITTING SYSTEM. HIGHER PEAKS MAY SEE MARGINAL ADVISORY
CRITERIA SNOWS...BUT DO NOT EXPECT MUCH FOR ACCUMS ELSEWHERE GIVEN A
VERY WARM AIR MASS PRECEDING THE SNOW.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 300 AM MST WED FEB 17 2016

A SHORTWAVE UPPER RIDGE WILL MOVE WEST TO EAST ACROSS THE NORTHERN
ROCKIES AND PLAINS FRIDAY THROUGH SATURDAY. MOISTURE WILL BE LIMITED
TO NORTHERN WY WITH GUSTY WEST TO NORTHWEST WINDS ASSOCIATED WITH
A PACIFIC FRONTAL PASSAGE. IT WILL BE MILD WITH HIGHS IN THE 50S
TO AROUND 60 ACROSS THE HIGH PLAINS...AND 30S/40S TO THE WEST. NEAR
ZONAL FLOW ALOFT AND SURFACE RIDGE EXTENDING SOUTHEAST ACROSS THE
CWA SUNDAY WILL PROVIDE DRY AND SEASONABLE TEMPERATURES. IT WILL
BE BREEZY FOR THE HIGH PLAINS WITH NORTHERLY WINDS. BREEZY WESTERLY
WINDS AND LEESIDE DOWNSLOPE FLOW WILL YIELD SLIGHTLY MILDER
TEMPERATURES MONDAY EAST OF I-25. ANOTHER FAST MOVING TROUGH AND
SURFACE FRONT WILL IMPACT THE NORTHERN/CENTRAL ROCKIES MONDAY
AFTERNOON/EVENING WITH WIDELY SCATTERED RAIN/SNOW SHOWERS. A SURFACE
RIDGE WITH UPPER RIDGE OVER THE INTERMOUNTAIN WEST WILL MAINTAIN A
DRY/STABLE NORTHWEST FLOW ALOFT BOTH TUESDAY AND WEDNESDAY WITH
MODERATING TEMPERATURES AND BREEZY WESTERLY SURFACE WINDS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1056 AM MST WED FEB 17 2016

VFR CATEGORY EXPECTED AT ALL AIRPORTS IN SE WYOMING AND THE
WESTERN NEBRASKA PANHANDLE OVER THE NEXT 24 HOURS WITH HIGH CLOUDS
PASSING OVER. MAIN CONCERN WILL BE WINDS THAT WILL INCREASE
TOMORROW MORNING FOR RAWLINS...LARAMIE AND CHEYENNE WHEN WIND
GUSTS COULD PICK UP TO 40-50 KTS. STRONGER WINDS WILL START LATER
IN THE AFTERNOON AND EVENING AT THE NEBRASKA SITES...JUST BEYOND
THIS FORECAST PERIOD.

&&

.FIRE WEATHER...
ISSUED AT 330 AM MST WED FEB 17 2016

WARM AND WINDY CONDITIONS WILL PERSIST THROUGH FRIDAY. ELEVATED FIRE
WEATHER CONDITIONS ARE POSSIBLE ALONG / EAST OF THE LARAMIE RANGE ON
BOTH THURSDAY AND FRIDAY WITH WIDESPREAD STRONG WINDS AND MINIMUM RH
VALUES BETWEEN 15 AND 25 PERCENT. MOUNTAIN SNOW IS EXPECTED OVER THE
SNOWY AND SIERRA MADRE RANGES...WITH ACCUMULATIONS OF 4 TO 8 INCHES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
     FOR WYZ103>105-109-111-113-115.

     HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
     FOR WYZ101-107-118.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR WYZ106-116-117.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
     FOR WYZ110.

NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...MAJ
AVIATION...JG
FIRE WEATHER...CLH
Hazardous weather outlook, Feb 17, 4:35 AM MST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
435 AM MST WED FEB 17 2016

WYZ101>119-181030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
435 AM MST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WINDS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT FOR
SOUTHEAST WYOMING. WEST WINDS MAY GUST BETWEEN 60 AND 70 MPH.
HIGH WIND WATCHES ARE IN EFFECT.

SNOW SHOWERS WILL DEVELOP OVER CARBON COUNTY THURSDAY MORNING...
SPREADING EAST TO THE LARAMIE RANGE THURSDAY AFTERNOON AND EVENING.
THE SNOW MAY BE HEAVY AT TIMES OVER THE HIGHER PEAKS OF THE SNOWY
AND SIERRA MADRE RANGES WHERE FOUR TO EIGHT INCHES COULD FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-181030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
435 AM MST WED FEB 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS WILL BE POSSIBLE THURSDAY NIGHT. WEST WINDS MAY GUST
AS HIGH AS 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 2:14 AM MSTHigh Wind WatchCYSAlbany, Carbon, Converse, Laramie, Platte11 hr
Feb 17, 1:16 PM MSTHigh Wind WatchCYSGoshen, Laramie, Niobrara13 hr
Feb 17, 1:16 PM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more52 hr

Nearby

Winter Storm Warnings in Wyoming, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.